Oklahoma, 2005

Drought in Oklahoma, August 1 to 31, 2005

August 1 to 31, 2005 · NWS SHV · 1 event in 1 county or zone

1 drought, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 31, 8:22 PM CST, 3 hours 38 minutes earlier.

Area forecast discussion, Jul 31, 8:22 PM CST, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT SUN JUL 31 2005

.DISCUSSION...

AFTERNOON CONVECTION HAS ENDED...LEAVING SKIES MOSTLY CLEAR.
WILL UPDATE ZONES...MAINLY TO REMOVE MENTION OF EVENING PRECIP.
NO OTHER CHANGES ANTICIPATED.

&&

.POINT TEMPS/POPS...
SHV  74  96  73  97 /   0  10  10  20
MLU  73  94  72  95 /  10  20  20  30
DEQ  66  96  67  97 /   0  10  10  20
TXK  72  96  74  98 /   0  10  10  20
ELD  71  95  72  96 /  10  20  20  30
TYR  70  99  73  98 /   0  10  10  20
GGG  70  98  72  98 /   0  10  10  20
LFK  71  97  71  97 /  10  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, Jul 31, 11:00 AM CST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUL 31 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUL 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, McCurtain

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McCurtain forecast zone
Reported by
UNKNOWN
Coordinates
34.115, -94.771 (the zone’s center; the record gives no point)

The abnormally dry summer months of June...July and August across the county resulted in moderate to excessive drought conditions. The drought and extreme heat resulted in burn bans for much of the middle red river valley of Northeast Texas...Southeast Oklahoma and Southwest Arkansas. The drought continued to take its toll on the agricultural and hydrological community of the region as well. The lack of rainfall through the period resulted in many crops being unusable which put a signficant strain on the farming community. Water conservation measures were also in place in some areas as pool stages on various lakes were well below normal. Rainfall for the three month summer period was only 32 to 43 percent of normal which led to deficits through this same period of some 7 to 10 inches. In Mount Herman, Oklahoma, there were 3 days in August where the temperature reached 100+ degrees with the warmest temperature of 101 recorded on 8/24. In Broken Bow, Oklahoma, there were 10 days of 100+ degrees this summer with 7 of those occurring in August. The warmest temperature recorded was 103 degrees on 8/23 and 8/27. In Idabel, Oklahoma, there were 7 days of 100+ degree days with 6 of those occurring in August. The warmest temperature recorded in August was 102 degrees on 8/22.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480825.